Alert archive / Illinois / Flash Flood Warnings in 2008

Flash Flood Warning 5, NWS Lincoln, IL

March 18, 2008Clay County, Richland County, Illinois

NWS Lincoln, IL issued this flash flood warning at Mar 18, 2008, 7:12 PM CDT for Clay County, Richland County, Illinois. It was in force for 9 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2008, 7:12 PM CDT (00:12 UTC)
Expired
Mar 19, 2008, 4:15 AM CDT
In force
9 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 10:00 PM CDTHEAVY RAIN 3.95Olney, IL
Mar 18, 10:30 PM CDTHEAVY RAIN 5.954 Se Clay City, ILSWOP REPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KILX 190019
FFWILX
ILC025-159-190615-
/O.NEW.KILX.FF.W.0005.080319T0012Z-080319T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
712 PM CDT TUE MAR 18 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RICHLAND COUNTY IN SOUTHEAST ILLINOIS...
  CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 115 AM CDT WEDNESDAY.

* AT 707 PM CDT...A TRAINED WEATHER SPOTTER 4 MILES SOUTHEAST OF
  CLAY CITY REPORTED OVER 5 INCHES OF RAIN SINCE LATE LAST NIGHT. 
  IN ADDITION...MANY LOW LYING AREAS HAD FAST MOVING WATER GOING
  ACROSS ROADWAYS IN CLAY COUNTY. CONDITIONS WILL ONLY GET WORSE
  OVERNIGHT AS ADDITIONAL HEAVY RAINFALL WILL OCCUR. 
  
THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS THESE
AREAS. ADDITIONAL RAINFALL AMOUNTS WILL RANGE FROM 2 TO 4 INCHES
BY WEDNESDAY MORNING. THESE RAINFALL AMOUNTS WILL LIKELY PRODUCE 
FLASH FLOODING. THIS IS A VERY DANGEROUS SITUATION AS ADDITIONAL 
MODERATE TO HEAVY RAINFALL WILL CONTINUE THROUGH THE NIGHT...
THREATENING TO CLOSE RURAL ROADS ACROSS THE WARNED AREAS.  

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FLORA...
OLNEY...BIBLE GROVE...CALHOUN...CLAREMONT...CLAY CITY...DUNDAS...
INGAHAM...IOLA...LOUISVILLE...NOBLE AND PARKERSBURG.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLASH FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE.

LAT...LON 3860 8817 3861 8870 3892 8871 3892 8837
      3886 8836 3885 8828 3885 8792 3858 8792
TIME...MOT...LOC 0012Z 180DEG 0KT 3874 8851

$$

SMITH
1 follow-up statement
000 
WGUS53 KILX 190426
FFWILX
ILC025-159-190915-
/O.EXT.KILX.FF.W.0005.000000T0000Z-080319T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1120 PM CDT TUE MAR 18 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  RICHLAND COUNTY IN SOUTHEAST ILLINOIS...
  CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 415 AM CDT.

* AT 1117 PM CDT...NATIONAL WEATHER SERVICE TRAINED SPOTTERS REPORTED 
  THAT FROM 5 TO NEARLY 6 INCHES OF RAIN HAS FALLEN ACROSS PARTS OF THE 
  WARNED AREA SINCE LATE LAST NIGHT. 

ANOTHER BAND OF MODERATE TO LOCALLY HEAVY RAIN WILL MOVE ACROSS THESE AREAS 
OVERNIGHT. ADDITIONAL RAINFALL AMOUNTS WILL LIKELY RANGE FROM 1 TO LOCALLY 
2 INCHES BY WEDNESDAY MORNING. THESE RAINFALL AMOUNTS WILL LIKELY PRODUCE FLASH 
FLOODING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FLORA...
OLNEY...BIBLE GROVE...CALHOUN...CLAREMONT...CLAY CITY...DUNDAS...
INGAHAM...IOLA...LOUISVILLE...NOBLE AND SAILOR SPRINGS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLASH FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE.

LAT...LON 3860 8817 3861 8870 3892 8871 3892 8837
      3886 8836 3885 8828 3885 8792 3858 8792
TIME...MOT...LOC 0422Z 180DEG 0KT 3874 8851

$$

SMITH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Mar 18, 6:39 PM CDT, 33 minutes earlier.

Area forecast discussion, Mar 18, 6:39 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
639 PM CDT TUE MAR 18 2008

.DISCUSSION...
ISSUED 213 PM CDT TUE MAR 18 2008

HEAVY RAIN AND FLOODING CONTINUES TO BE THE MAIN CONCERN IN THE
SHORT TERM. THEN...A CLIPPER IS EXPECTED THUR NIGHT AND
FRIDAY...WITH A COUPLE OF STORM SYSTEMS POSSIBLE FOR SUNDAY AND
TUESDAY NEXT WEEK.

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT.

THE CONVEYOR BELT OF MOISTURE FROM THE PACIFIC AND GULF OF MEXICO
HAS BEEN EFFICIENT TODAY. A COLD FRONT EXTENDING ACROSS CENTRAL IL
FROM PITTSFIELD TO BLOOMINGTON HAS BEGUN TO MAKE MORE PROGRESS TO
THE SOUTHEAST EARLY THIS AFTERNOON. IT WILL CONTINUE TO SLOWLY
MOVE E...AND MOST LIKELY WORK TO KEEP THE HEAVIEST RAINS SOUTHEAST
OF A LINE FROM SPRINGFIELD TO CHAMPAIGN FOR TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP TONIGHT AS THE
RIGHT ENTRANCE OF THE H3 JET MAX OVER THE GREAT LAKES ROTATES
TOWARD ILLINOIS. ENHANCED UPPER DIVERGENCE OVER IL...ALONG WITH
SOME EMBEDDED H5 SHORTWAVES...WILL PROVIDE THE FOCUS FOR THE
THUNDERSTORMS. THE RAIN WILL LIKELY AFFECT AREAS A BIT FARTHER
NORTH THAN THE RAIN IF FALLING NOW...DUE TO THE ENHANCED FORCING
FOR PRECIP. RADAR TRENDS LEND CONFIDENCE TO THAT SCENARIO AS WELL. THE
COLD FRONT PROGRESS EASTWARD WILL HELP TO LIMIT THE NORTHWARD
EXTENT OF RAIN SOMEWHAT...SO WILL PUT SLIGHT CHANCE AS FAR NORTH
AS GALESBURG...WITH HIGHER CHANCES FARTHER SOUTHEAST OF PEORIA.

FLOODING MAY BECOME A MAJOR PROBLEM SOUTHEAST OF I-70 TONIGHT...IF QPF
TOTALS OF AN ADDITIONAL 1 TO 3 INCHES OCCURS. WILL DEFINITELY KEEP
THE FLOOD WATCH GOING THROUGH 12Z WED...DESPITE THE AREAL FLOOD
WARNING ALREADY IN PLACE FOR PARTS OF SOUTHEAST IL. WILL BE
KEEPING CLOSE TABS ON FLOODING SITUATION OVER THE NEXT 24 HOURS.
IN THE DAYS FOLLOWING THE RAIN...RIVERS WILL LIKELY CLIMB OUT OF
THEIR BANKS...WITH MODERATE TO HIGH FLOOD STAGES QUITE POSSIBLE BY
LATE WEEK.

WEDNESDAY MORNING...RAIN WILL BE MAKING ITS EXIT...AND WILL HOLD
ON TO CHANCE POPS IN THE SOUTHEAST THROUGH AROUND NOON. THE BULK
OF THE HEAVY RAIN WILL BE EAST OF OUR CWA BY THEN...BUT ANOTHER
QUARTER INCH OF RAIN WILL BE POSSIBLE TOWARD LAWRENCEVILLE AND
ROBINSON.

BY WED AFTERNOON...I EXPECT THE PRECIP TO END EVERYWHERE...WITH
HIGH PRESSURE BUILDING INTO ILLINOIS.

LONG TERM...THURSDAY THROUGH TUESDAY

THE BREAK IN PRECIP MAY BE SHORT LIVED...AS A CLIPPER ARRIVES FOR
THURSDAY NIGHT AND FRIDAY. WE ALREADY HAD THIS EVENT COVERED IN
THE GRIDS QUITE WELL...AND ONLY MINOR ADJUSTMENTS WERE NEEDED. THE
BAROCLINIC ZONE APPEARS TO BE FORECAST ACROSS NORTHERN IL...WITH
OUR AREA ON THE SOUTHERN FRINGE OF THE RAIN. SOME SNOW WILL BE
POSSIBLE IN OUR AREA...WITH A DUSTING OR SO BY FRIDAY MORNING FOR
AREAS FROM GALESBURG TO PEORIA TO BLOOMINGTON. BASED ON THE TRACK
OF THE CLIPPER ON FRIDAY...OUR TEMPS MAY WARM ENOUGH TO CHANGE ANY
SNOW TO RAIN LATER FRIDAY MORNING.

SOME LIGHT PRECIP MAY LINGER BEHIND THE CLIPPER ON FRIDAY NIGHT AS
THE UPPER TROUGH SWEEPS ACROSS IL. THE H5 COLD POOL AND SHORTWAVES
MAY BE ENOUGH TO TRIGGER SOME ADDITIONAL RAIN OR SNOW SHOWERS. I
ONLY WENT WITH SLIGHT CHANCE POPS FOR NOW...BUT WE HAVE PLENTY OF
TIME TO REFINE THAT SCENARIO AS THE WEEK PROGRESSES. THE BULK OF
MEASURABLE PRECIP WILL BE LATER THURSDAY NIGHT AND FRIDAY ANYWAY.

AS FOR THE TWO SYSTEMS POSSIBLE FOR SUNDAY AND TUESDAY NEXT
WEEK...THE 12Z GFS CHANGED IT/S TUNE QUITE A BIT FROM PREVIOUS
RUNS. THE 12Z ECMWF ALSO CHANGED THE TRACK OF THE LOW ON
SUNDAY...WITH THE BULK OF THE PRECIP REMAINING SOUTH OF ILLINOIS
NOW. FOR TUESDAY...THE 12Z GFS KEEPS THE LOW WELL NORTH OF
ILLINOIS ACROSS THE GREAT LAKES...WHILE THE 12Z ECMWF REMAINED
CLOSER TO IT/S LAST RUN...MOVING THE LOW ACROSS CENTRAL ILLINOIS.

TOO MUCH UNCERTAINTY EXISTS TO HIT POPS MUCH HARDER THAN 30/S ON
SUNDAY AND TUESDAY FOR NOW. HOWEVER...UNSETTLED WEATHER APPEARS
POSSIBLE FOR THE FIRST HALF OF NEXT WEEK.

&&

.AVIATION...
ISSUED 635 PM CDT TUE MAR 18 2008

IFR TO LIFR CONDITIONS EXPECTED TO PREVAIL INTO WED MRNG AS THE
MAIN AREA OF RAINFALL SLOWLY SHIFTS SOUTHEAST OVERNIGHT. SEVERAL
WAVES OF LOW PRESSURE WILL MOVE NORTHEAST ALONG A FRONTAL BOUNDARY
LOCATED ACRS EXTREME SOUTHEAST ILLINOIS...ENHANCING THE RAINFALL
THREAT ACRS THE TAF SITES TNT. THE MOST CONCENTRATED AREA OF MODERATE
TO LOCALLY HEAVY RAINFALL WILL OCCUR SOUTHEAST OF A DECATUR TO CMI
LINE TNT...BUT ENOUGH UPPER JET SUPPORT OVERNIGHT WL OCCASIONALLY
PUSH THE RAINFALL BACK TO THE WEST AND NORTH. THE LAST OF THE WAVES
WL SHIFT TO OUR EAST AFTR 15Z WED WHICH SHOULD BRING IN A GRADUAL
DECREASE IN CLOUDS FROM NW TO SE WED AFTN AND EVENING. VFR CONDITIONS
ARE EXPECTED TO PREVAIL IN ALL AREAS BY LATE TMRW MRNG OR EARLY AFTN
EXCPT IN CMI WHERE CIGS AND VSBYS SHOULD IMPROVE AFTR 21Z WED.
SFC WNDS WILL REMAIN OUT OF THE NORTH TNT WITH SPEEDS IN THE 10
TO 20 KNOT RANGE...AND THEN GRDLY BACK INTO THE NORTHWEST ON
WEDNESDAY...WITH SPEEDS IN THE 10 TO 20 KNOT RANGE...WITH OCCASIONAL
GUSTS APPRCHG 25 KNTS AFTR 16Z.

SMITH
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ILZ044>046-052>057-
061>063-066>068-071>073.

&&
Hazardous weather outlook, Mar 18, 3:23 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
323 PM CDT TUE MAR 18 2008

ILZ027>031-037-038-042-043-048-051-191200-
DE WITT-KNOX-LOGAN-MARSHALL-MCLEAN-MENARD-PEORIA-SANGAMON-STARK-
TAZEWELL-WOODFORD-
323 PM CDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

A STORM SYSTEM WILL CONTINUE TO BRING SHOWERS TO CENTRAL ILLINOIS
THROUGH TONIGHT. ADDITIONAL RAINFALL OF UP TO AN INCH WILL STILL
BE POSSIBLE THROUGH TONIGHT SOUTH OF I-72. THIS ADDED RAINFALL
WILL COMBINE WITH THE HEAVY RAIN SINCE MONDAY TO ENHANCE THE THREAT
FOR FLOODING ALONG AREA CREEKS AND RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY RAINFALL FROM MONDAY AND TUESDAY WILL RESULT IN MANY AREA
RIVERS RISING BACK ABOVE FLOOD STAGE THIS WEEK. RESIDENTS IN FLOOD
PRONE AREAS SHOULD STAY TUNED FOR THE LATEST RIVER STATEMENTS AND
CREST FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ036-040-041-047-049-050-191200-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
323 PM CDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM HAVANA TO
BEARDSTOWN. ADDITIONAL RAINFALL FROM MONDAY WILL RESULT IN THE
ILLINOIS RIVER AT HAVANA AND BEARDSTOWN RETURNING TO HIGHER LEVELS
LATER THIS WEEK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY RAINFALL FROM MONDAY AND TUESDAY WILL RESULT IN MANY AREA
RIVERS RISING BACK ABOVE FLOOD STAGE THIS WEEK. RESIDENTS IN FLOOD
PRONE AREAS SHOULD STAY TUNED FOR THE LATEST RIVER STATEMENTS AND
CREST FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-052>057-061-062-066-067-071-072-191200-
CHAMPAIGN-CHRISTIAN-CLAY-COLES-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-
JASPER-MACON-MOULTRIE-PIATT-RICHLAND-SHELBY-VERMILION-
323 PM CDT TUE MAR 18 2008

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

A STORM SYSTEM WILL CONTINUE TO BRING WIDESPREAD SHOWERS AND
SCATTERED THUNDERSTORMS TO EAST CENTRAL AND SOUTHEAST ILLINOIS
THROUGH TONIGHT. ADDITIONAL RAINFALL OF 1 TO 3 INCHES WILL STILL
BE POSSIBLE. THIS ADDED RAINFALL WILL COMBINE WITH THE HEAVY RAIN
FROM MONDAY TO ENHANCE THE THREAT FOR FLOODING ALONG AREA CREEKS
AND RIVERS. AT THIS TIME NONE OF THESE STORMS ARE EXPECTED TO
BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY RAINFALL FROM MONDAY AND TUESDAY WILL RESULT IN MANY AREA
RIVERS RISING BACK ABOVE FLOOD STAGE THIS WEEK. RESIDENTS IN FLOOD
PRONE AREAS SHOULD STAY TUNED FOR THE LATEST RIVER STATEMENTS AND
CREST FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ063-068-073-191200-
CLARK-CRAWFORD-LAWRENCE-
323 PM CDT TUE MAR 18 2008

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

A STORM SYSTEM WILL CONTINUE TO BRING WIDESPREAD SHOWERS AND
THUNDERSTORMS TO SOUTHEAST ILLINOIS THROUGH TONIGHT. ADDITIONAL
RAINFALL OF 2 TO 3 INCHES WILL STILL BE POSSIBLE THROUGH TONIGHT.
THIS ADDED RAINFALL WILL COMBINE WITH THE HEAVY RAIN FROM MONDAY
TO ENHANCE THE THREAT FOR FLOODING ALONG AREA CREEKS AND RIVERS.
AT THIS TIME NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE.

FLOODING IS EXPECTED TO CONTINUE ALONG THE WABASH RIVER. PLEASE
REFER TO THE LATEST RIVER AND FLOOD STATEMENTS FOR SPECIFIC
INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY RAINFALL FROM MONDAY AND TUESDAY WILL RESULT IN MANY AREA
RIVERS RISING BACK ABOVE FLOOD STAGE THIS WEEK. RESIDENTS IN FLOOD
PRONE AREAS SHOULD STAY TUNED FOR THE LATEST RIVER STATEMENTS AND
CREST FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HUETTL

In the hours before

Local storm report, Mar 18, 3:10 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
310 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLOOD            LAWRENCEVILLE           38.73N 87.69W
03/18/2008                   LAWRENCE           IL   EMERGENCY MNGR

            SEVERAL LOW-LYING AND COUNTRY ROADS ARE FLOODED. SOME
            ROADS BARRICADED.

0300 PM     FLOOD            OLNEY                   38.73N 88.09W
03/18/2008                   RICHLAND           IL   EMERGENCY MNGR

            SOME LOW-LYING ROADS ARE WATER COVERED THROUGH THE
            COUNTY. ROADS IN OLNEY HAVE SOME STANDING WATER BUT ARE
            STILL PASSABLE.

0300 PM     FLOOD            FLORA                   38.67N 88.48W
03/18/2008                   CLAY               IL   EMERGENCY MNGR

            MANY CREEKS ARE BANK-FULL OR OUT OF THEIR BANKS IN CLAY
            COUNTY...BUT MOST ROADS ARE OK.

&&

SCHAFFER
Local storm report, Mar 18, 3:39 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
339 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     FLOOD            EFFINGHAM               39.12N 88.55W
03/18/2008                   EFFINGHAM          IL   EMERGENCY MNGR

            SEVERAL LOW-LYING ROADS STARTING TO FLOOD ACROSS
            EFFINGHAM COUNTY.

&&

KH
Local storm report, Mar 18, 6:13 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
613 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       SUMNER                  38.72N 87.86W
03/18/2008  M3.33 INCH       LAWRENCE           IL   EMERGENCY MNGR

            TOTAL SINCE MIDNIGHT

0500 PM     HEAVY RAIN       2 W PALESTINE           39.00N 87.65W
03/18/2008  M1.92 INCH       CRAWFORD           IL   CO-OP OBSERVER

            24-HOUR TOTAL

0600 PM     HEAVY RAIN       5 NW FLORA              38.72N 88.54W
03/18/2008  M3.75 INCH       CLAY               IL   CO-OP OBSERVER

            TOTAL LAST 24 HOURS

0600 PM     HEAVY RAIN       3 SW HIDALGO            39.13N 88.19W
03/18/2008  M1.92 INCH       JASPER             IL   CO-OP OBSERVER

            24-HOUR TOTAL

0600 PM     HEAVY RAIN       LAWRENCEVILLE           38.73N 87.69W
03/18/2008  M3.27 INCH       LAWRENCE           IL   CO-OP OBSERVER

            STORM TOTAL. 1.80 INCHES SINCE 6 AM.

&&

GEELHART
Local storm report, Mar 18, 6:56 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
656 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HEAVY RAIN       4 SE CLAY CITY          38.64N 88.30W
03/18/2008  M5.10 INCH       CLAY               IL   MESONET

            STORM TOTAL. SWOP REPORT.

&&

GEELHART
Local storm report, Mar 18, 7:00 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
700 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       3 NW WHEELER            39.07N 88.36W
03/18/2008  M2.90 INCH       JASPER             IL   MESONET

            SWOP REPORT.

&&

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 9:22 PM CDTRiver Flood WarningILXPiatt38 hr
Mar 18, 9:58 PM CDTRiver Flood WarningILXCrawford, Jasper4 days

Nearby

Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.